A 45-year-old male asked:
My son had a flu shot on saturday at clicks. today the spot is red and hard. his arm is very sore. is this normal, if not, what should i do?
1 doctor answer • 2 doctors weighed in
Specializes in Pediatrics
Some local rxn ok: It is not uncommon to have some redness at the site of injection for many vaccines, but, in general, this is not very common with the flu vaccine unless there is a mild allergy to one of the ingredients. If the area of redness is about 1 inch in diameter or less, try cold compresses for a day and oral Motorin. If larger than 1 inch now or getting larger, seek medical care for possible infection.
195 viewsReviewed >2 years ago
Last updated Apr 2, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.